Jump to content
Important Survey - Please Participate ×

three and a half months out but having setback


[bu...]

Recommended Posts

My mom is 85 (and doesn't use a computer so I'm writing for her) and going through Ativan withdrawal.

 

She was prescribed 1 mg for three and a half years as a sleep aid and was going through withdrawal on and off without knowing it for much of that time as she'd stop taking it here and there.  Went through every test in the book as we tried to figure out what these "bad days" were about - all the withdrawal symptoms, sometimes so intense we'd take her to the emergency room.

 

I figured this out last Spring after yet another unknowing cold turkey episode that put her in the ER.  Was talking to a psych student who mentioned that Ativan could have a "rebound effect."  I remembered her saying she'd stopped taking it a few days prior and though "She's going through withdrawal!"  Looked it up and there where all her symptoms described to a tee.  Put her back on half a dose (.5 mg) when she immediately felt better and tapered her from there.

 

She's now been off for three and a half months - was feeling back to herself when,  5 days ago she went back into full fledged withdrawal - tremendous anxiety, nausea, headaches, searing abdominal pain, tingling, shaking hands, difficulty with functions - standing, walking, etc, confusion, being extremely tired and weak etc - thinking she can't make it through this. 

 

About a month ago she had dental surgery.  Doctor gave her motrin and amoxycillin for a week after (I was away and didn't know this). I'm wondering if the motrin and antibiotices could have triggered this setback?

 

Would love to find a physical support group who understand benzos - not sure AA and NA are a perfect fit, and looking for an amazing, benzo aware therapist to help her manage the anxiety (Cognitive behavior therapy and/or other methods?) -preferably one who takes Medicare.

 

playing her meditations on my tablet, hoping to take her to senior yoga tomorrow, having her walk each day, talking her through the panic attacks, but it's not easy :)

 

Also should mention that she's take 10 mg Lexapro (don't know that I want to mess with that now or ever)  and 100 mg Losartan for blood pressure each morning.  Mornings are the worst for her.  Wondering if the Losartan might have something to do with her symptoms also???

 

Seems like a great community.  Looking forward to learning from y'all and sharing what I can.

Link to comment
Share on other sites

Welcome

 

I am glad your found us today. It sounds like your mom might be going through a "wave". This is when symptoms return after a period of being gone. Unfortunately healing is not always a linear process. Hopefully this wave will be short lived and she can return to feeling better.  I gave you a link to the other medicine board below. This is a great place to post about your mom's other meds.

 

You might like to check out The Ashton Manual it is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field. 

 

Please feel free to post to any of the dedicated boards, we have a wonderful community of people here, who will give sound advice. Members have been through all aspects of benzodiazepine use and withdrawal and are more than willing to share their experiences.

 

Members discuss their symptoms on the Post withdrawal recovery support.

 

Other medications  This is the board you will want to post your questions for medication that are not benzodiazepines.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again Welcome!  :smitten:

 

benzos-R-cruel

 

Link to comment
Share on other sites

About a month ago she had dental surgery.  Doctor gave her motrin and amoxycillin for a week after (I was away and didn't know this). I'm wondering if the motrin and antibiotices could have triggered this setback?

 

These drugs might be the cause of her increasing symptoms.  However, it is more likely that the symptoms are due to withdrawal and discontinuation syndrome from benzodiazepines.  Some here will tell you that the worst of her symptoms (acute withdrawal) will last about a month. That is highly unlikely due to the length of time she was on her meds.  Others will insist most heal within a year.  Again, probably not going to happen.  The good news is she is off.  Read here, but more importantly, read the Ashton Manual, MIA, BMA and other authoritative publications.  This process is not easy, but with help from family and friends, it can be done!

 

:smitten:

Link to comment
Share on other sites

×
×
  • Create New...